Check capillary blood glucose before starting steroids (to assess risk) and within 7 days of commencing steroids continue monitoring on a regular basis while the patient remains on steroids. Monitor for symptoms which might indicate hyperglycaemia e.g. increased thirst, increased frequency of micturition.
If hyperglycaemia is present, seek medical or specialist advice regarding management of hyperglycaemia in palliative care.
This Guide is intended for use by healthcare professionals and the expectation is that they will use clinical judgement, medical, and nursing knowledge in applying the general principles and recommendations contained within. They are not meant to replace the many available texts on the subject of palliative care.
Some of the management strategies describe the use of drugs outside their licensed indications. They are, however, established and accepted good practice. Please refer to the current BNF for further guidance.
While WMPCPS takes every care to compile accurate information , we cannot guarantee its correctness and completeness and it is subject to change. We do not accept responsibility for any loss, damage or expense resulting from the use of this information.